Topic of the discussion
Posted on 5/25/18 5:02 PM
Has Anybody been prescribed Acitretin for their psoriasis? I have just been prescribed it and the side effects quite scare me!!
Has anyone had any problems?
Beginning of the discussion - 5/26/18ACITRETIN https://www.carenity.co.uk/forum/psoriasis/your-opinion-on-psoriasis-treatments/acitretin-2356
Posted on 5/26/18 7:51 PM
yes i have previously been given Acitretin and your right the side effects are scary but managable if you do get the side effects have a word with your dermatologist he might prescribe one of the others to be honest i was on it for a few months and it worked well but over that time my psoriasis built up an immunity to it so i was changed on to cyclosporrin which also worked for a number of years but again i built up a immunity to it and so they put me on methotrexate if you only have little patches of psoriasis i can recommend Enstilar it is a foam treatment that comes ina spray can .
Posted on 5/27/18 10:06 AM
I have it on the soles of my feet only !! Day 2 on acitretin! Went to bed with a headache last night (may have been a coincidence!!) my husband has the spray that you mentioned!!
Posted on 5/28/18 4:52 PM
yes it is a good way of treating it with the spray maybe if the acitretin is giving you head aches or a dry mouth and lips you can mention it to your dermatologist .
Posted on 7/10/18 7:31 PM
I took Acitretin for nearly 6 years and I was 99% clear of Psoriasis. The side effects were many and I put up with them, but it was a price to pay (so to speak) for clear skin. Hair loss on my Arms, Legs and some on my Scalp (to this day the hairs have never grown back on my arms, legs or scalp), suffered with borken/split finger and toe nails - some detached! Gritty eyes very dry lips and headaches. Then it just stopped working one day.
Posted on 7/11/18 5:54 PM
i am sorry to say this is what happens when taking the oral treatments for psoriasis over time the body builds up an immunity to the drugs so they stop working but the side effects go on for many months after the treatment has stopped it always surprised me why they use a anti cancer rejection drug to try and slow down the over active immune system why not just create a new drug that is not so strong that works only with the immune system to slow it down .give it time LIAM for the drugs you have taken to clear your system then the hair might return .
Posted on 7/17/18 4:10 PM
Posted on 7/18/18 2:44 PM
@magicmick - It was 2008 when the Acitretin was stopped. And 10 years later no hair has grown back.
Does this topic interest you?
Join 150 000 patients registered on our platform, get information on your condition or on that of your family member, and discuss it with the communityJoin
It’s free and confidential